Alert archive / Louisiana / River Flood Warnings in 2014
River Flood Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jun 10, 2014, 2:14 PM CDT for Calcasieu Parish, Louisiana. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2014, 2:14 PM CDT (19:14 UTC)
- Expired
- Jun 11, 2014, 8:50 PM CDT
- In force
- 31 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jun 10, 1:30 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 10, 1:30 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 130 PM CDT TUE JUN 10 2014 .DISCUSSION... FOR THE 18Z TAF PACKAGE. && .AVIATION... CONVECTIVE ACTIVITY HAS MOSTLY COME TO AN END FOR ALL BUT KARA...THOUGH THERE ARE STILL SOME ISOLATED SHOWERS AS FAR WEST AS CALCASIEU LAKE. VFR IS PREVAILING AND EXPECTED TO CONTINUE AT KAEX...KBPT...KLCH AND KLFT. ANOTHER HOUR OR SO OF THUNDERSTORM ACTIVITY NEAR KARA BEFORE THEY TOO ARE AT VFR. GENERALLY WEST TO SOUTHWEST WINDS ARE EXPECTED THE REST OF THE AFTERNOON...BECOMING LIGHT AND SOMEWHAT VARIABLE THIS EVENING AND DURING THE OVERNIGHT HOURS. VFR EXPECTED TOMORROW. 13 && .PREV DISCUSSION... /ISSUED 1204 PM CDT TUE JUN 10 2014/ UPDATE...OPTED FOR ONE MORE UPDATE BEFORE BEGINNING AFTERNOON FORECAST PACKAGE. ESSENTIALLY HAVE DROPPED MENTIONABLE POPS FOR ALL BUT ACADIANA...AND TRENDED THIS AREA DOWN THROUGH THE AFTERNOON. ADDITIONALLY WENT AHEAD AND REMOVED POPS AREA-WIDE FOR TONIGHT. MARCOTTE PREV DISCUSSION... /ISSUED 1044 AM CDT TUE JUN 10 2014/ UPDATE...UPDATED GRIDS/ZONE PER LATEST TRENDS. BIGGEST CHANGE HAS BEEN A REDUCTION IN POPS OVER THE NORTHWEST HALF OF THE FORECAST AREA AS SHARPLY DRIER AIR IS NOW FILTERING IN WITH MID/UPPER LOW ADVANCING INTO NORTHERN ARKANSAS/SOUTH MISSOURI. MARCOTTE PREV DISCUSSION... /ISSUED 412 AM CDT TUE JUN 10 2014/ DISCUSSION... WATER VAPOR IMAGERY THIS MORNING SHOWS A CUTOFF LOW SPINNING EWD ACROSS ERN OK...WITH A STRONG MID/UPPER-LEVEL SHORTWAVE ROUNDING IT ACROSS ERN/SERN TX. LOCAL 88DS SHOW A BAND OF THUNDERSTORMS ASSOCIATED WITH THIS FEATURE CURRENTLY STRETCHING FROM NERN LA THROUGH CNTL LA TO THE LAKES REGION OF SERN TX...WHILE SCATTERED SHOWERS/STORMS STREAM NWD AHEAD OF IT. THE LINE LOOKS TO BE A FAIRLY PROFICIENT RAINMAKER WITH KPOE 88D SHOWING HOURLY RAINFALL RATES EXCEEDING 2 INCHES IN A FEW SPOTS. FIRST PERIOD FORECAST LOOKS FAIRLY STRAIGHT-FORWARD THIS MORNING WITH THE ONGOING CONVECTIVE COMPLEX DRIVING THE POPS/WX. NRN END OF THE LINE HAS BEEN MAKING STEADIER PROGRESS ACROSS THE WRN GULF REGION WHILE THE SRN END OF THE LINE LAGS BEHIND A BIT. THIS SLOW FORWARD MOVEMENT SHOULD MAINTAIN THROUGH THE REMAINDER OF THE OVERNIGHT HOURS...AND THE LINE SHOULD BE ROUGHLY BISECTING THE AREA FROM NE-SW BY 12Z. EXPECTING THIS NOCTURNALLY-DRIVEN CONVECTION TO BEGIN DIMINISHING AFTER SUNRISE...ALTHOUGH WILL BE MAINTAINING CHANCE POPS OVER MUCH OF THE AREA TODAY TO ACCOUNT FOR THE PRESENCE OF GOOD GULF MOISTURE/GOOD INSTABILITY AND THE SHORTWAVE MAKING ITS WAY ACROSS THE AREA. HAVING SAID THAT POPS WILL BE LOWER BEHIND THE ONGOING LINE AS SOME DRYING IS NOTED ON WATER VAPOR IMAGERY BEHIND THE SHORTWAVE. DECREASING POPS WILL CONTINUE INTO TONIGHT FROM WEST TO EAST AS THIS WHOLE SYSTEM WILL BE PUSHING EWD WITH TIME. AFTER A DRY WEDNESDAY WITH WEAK RIDGING ALOFT AND ASSOCIATED DRIER AIR BUILDING OVER THE REGION...SMALL RAIN CHANCES RETURN FOR THURSDAY/FRIDAY WITH THE APPROACH OF THE NEXT MID-LEVEL SHORTWAVE AND AN ASSOCIATED SFC FRONTAL BOUNDARY. SMALL POPS LINGER THROUGH THE WEEKEND AS GOOD MOISTURE RESIDES UNDER A GENERAL WEAKNESS ALOFT. THE PRECIP SHOULD COME TO AN END BY MONDAY AS WEAK RIDGING BUILDS EWD PAST THE AREA. MARINE... AN ONSHORE FLOW WILL PERSIST THROUGH THE PERIOD WITH HIGH PRESSURE ANCHORED TO OUR EAST...AND GENERALLY NO FLAGS ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... KLCH 86 72 90 76 / 10 10 10 10 KBPT 88 72 93 75 / 10 10 10 10 KAEX 86 70 90 71 / 10 10 10 10 KLFT 85 73 91 75 / 30 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 10, 5:18 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 AM CDT TUE JUN 10 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-111100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 518 AM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY WITH THE PASSAGE OF A STRONG UPPER-LEVEL DISTURBANCE. THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINS WHICH COULD PRODUCE MINOR FLOODING AT TIMES...ESPECIALLY ACROSS CENTRAL LOUISIANA WHERE RAIN CHANCES ARE HIGHEST. ALSO A FEW OF THE STORMS COULD BE ON THE STRONG SIDE WITH WIND GUSTS TO 40 MPH POSSIBLE. RAIN CHANCES ACROSS THE REGION WILL GRADUALLY DIMINISH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY WEATHER IS EXPECTED FOR WEDNESDAY AS HIGH PRESSURE BRIEFLY BUILDS OVER THE REGION. HOWEVER RAIN CHANCES RETURN FOR LATE THIS WEEK AS THE NEXT DISTURBANCE ALOFT PASSES THE AREA. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
In the hours before
Local storm report, Jun 10, 11:08 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1108 AM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM MARINE TSTM WIND 4 SE SABINE PASS 29.69N 93.84W
06/10/2014 M62 MPH JEFFERSON TX C-MAN STATION
&&
MOGGEDLocal storm report, Jun 10, 11:10 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1110 AM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM MARINE TSTM WIND 1 E SABINE PASS 29.73N 93.87W
06/10/2014 M46 MPH CAMERON LA C-MAN STATION
&&
MOGGEDLocal storm report, Jun 10, 12:21 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1221 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM MARINE TSTM WIND 27 S RUTHERFORD BEACH 29.38N 93.17W
06/10/2014 E40 MPH GMZ472 LA PUBLIC
REPORT FROM PLATFORM IN WEST CAMERON BLOCK 173.
&&
MOGGEDLocal storm report, Jun 10, 12:50 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1250 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM MARINE TSTM WIND 26 S HOLLY BEACH 29.41N 93.40W
06/10/2014 M38 MPH GMZ470 LA PUBLIC
REPORT FROM PLATFORM IN WEST CAMERON BLOCK 168.
&&
MOGGEDLocal storm report, Jun 10, 12:58 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM MARINE TSTM WIND 10 S CREOLE 29.65N 93.12W
06/10/2014 M48 MPH GMZ452 LA PUBLIC
REPORT FROM PLATFORM IN WEST CAMERON BLOCK 66.
&&
MOGGEDLocal storm report, Jun 10, 1:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
153 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD LAFAYETTE 30.22N 92.03W
06/10/2014 LAFAYETTE LA NEWSPAPER
ACCORDING MEDIA REPORTS... AMABASSADOR AT DULLES...
MABASSADOR FROM JOHNSTON TO ERASTE LANDRY... RUE FOSSE...
TAFT AT VERMILION... 100 SAGE GLENN AND 300 CORNELIUS ARE
CLOSED DUE TO FLOODING
&&
RDEALThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:26 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 2 hr |
| Jun 10, 3:42 AM CDT | Areal Flood Advisory | LCH | Vernon | 2 hr |
| Jun 10, 5:05 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 3 more | 115 min |
| Jun 10, 6:50 AM CDT | Special Weather Statement | LCH | Acadia, Avoyelles, Calcasieu, Cameron, Evangeline, Jefferson Davis and 2 more | 115 min |
| Jun 10, 7:18 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Evangeline, Jefferson Davis | 117 min |
| Jun 10, 7:53 AM CDT | Special Marine Warning | LCH | 97 min | |
| Jun 10, 8:23 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 5 days |
| Jun 10, 8:35 AM CDT | Areal Flood Advisory | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 115 min |
| Jun 10, 8:51 AM CDT | Special Weather Statement | LCH | Cameron | 54 min |
| Jun 10, 9:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 10, 9:42 AM CDT | Special Weather Statement | LCH | Cameron | 63 min |
| Jun 10, 10:20 AM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 25 min |
| Jun 10, 10:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| Jun 10, 10:55 AM CDT | Areal Flood Advisory | LCH | Acadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 110 min |
| Jun 10, 11:33 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 10, 2:14 PM CDT | River Flood Warning | LCH | Calcasieu | 53 hr |
| Jun 10, 1:26 AM CDT | Special Weather Statement | LCH | Sabine | 2 hr |
Nearby
River Flood Warnings in Louisiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.